Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Riverton, WY

July 11, 20124 counties in Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 11, 2012, 4:09 PM MDT for 4 counties in Wyoming. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2012, 4:09 PM MDT (22:09 UTC)
Expired
Jul 11, 2012, 5:00 PM MDT
In force
51 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:20 PM MDTTSTM WND GST 66Hiland, WY
Jul 11, 4:25 PM MDTTSTM WND GST 69Hiland, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3038 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS55 KRIW 112209
SVRRIW
WYC013-017-025-043-112300-
/O.NEW.KRIW.SV.W.0010.120711T2209Z-120711T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...
  NORTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING...
  SOUTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 500 PM MDT

* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHWEST OF COTTONWOOD PASS TO U.S. HWY
  20/26 MILE MARKER 70...AND MOVING EAST AT 20 MPH.

  AT 405 PM MDT A GUST TO 60 MPH WAS REPORTED AT THE LOST CABIN GAS 
  PLANT NEAR LYSITE WITH THESE STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COTTONWOOD PASS AROUND 415 PM MDT.
  HILAND AROUND 425 PM MDT.
  WALTMAN REST AREA AROUND 440 PM MDT.
  WALTMAN AROUND 450 PM MDT.
  HELL'S HALF ACRE AROUND 500 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE U.S.
HWY 20/26 MILE MARKER 60...ARMINTO AND U.S. HWY 20/26 MILE MARKER 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 10767 4368 10794 4369 10712 4350 10711
      4349 10691 4295 10666
TIME...MOT...LOC 2208Z 272DEG 18KT 4362 10765 4309 10747
WIND...HAIL 70MPH <.75IN

$$

WOLCOTT
3 follow-up statements
269 
WWUS55 KRIW 112224
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
424 PM MDT WED JUL 11 2012

WYC013-017-025-043-112300-
/O.CON.KRIW.SV.W.0010.000000T0000Z-120711T2300Z/
FREMONT WY-NATRONA WY-HOT SPRINGS WY-WASHAKIE WY-
424 PM MDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHAKIE...SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EAST
CENTRAL FREMONT COUNTIES UNTIL 500 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF COTTONWOOD PASS TO HILAND...MOVING EAST AT 20
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALTMAN REST AREA AROUND 440 PM MDT.
  WALTMAN AROUND 450 PM MDT.
  HELL'S HALF ACRE AROUND 500 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ARMINTO AND
U.S. HWY 20/26 MILE MARKER 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 10767 4368 10794 4369 10712 4350 10711
      4349 10691 4295 10666
TIME...MOT...LOC 2225Z 272DEG 18KT 4361 10753 4308 10736
WIND...HAIL 60MPH <.75IN

$$

BRANHAM
755 
WWUS55 KRIW 112236
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
436 PM MDT WED JUL 11 2012

WYC013-017-025-043-112300-
/O.CON.KRIW.SV.W.0010.000000T0000Z-120711T2300Z/
FREMONT WY-NATRONA WY-HOT SPRINGS WY-WASHAKIE WY-
436 PM MDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHAKIE...EXTREME SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA
AND EXTREME EAST CENTRAL FREMONT COUNTIES UNTIL 500 PM MDT...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF COTTONWOOD PASS TO HILAND...MOVING EAST AT
20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALTMAN REST AREA AROUND 440 PM MDT.
  WALTMAN AROUND 450 PM MDT.
  HELL'S HALF ACRE AROUND 500 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ARMINTO AND
U.S. HWY 20/26 MILE MARKER 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4295 10666 4300 10740 4364 10771 4364 10712
      4349 10711 4349 10691
TIME...MOT...LOC 2236Z 272DEG 18KT 4360 10745 4307 10729
WIND...HAIL 60MPH <.75IN

$$

BRANHAM
858 
WWUS55 KRIW 112259
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT WED JUL 11 2012

WYC013-017-025-043-112309-
/O.EXP.KRIW.SV.W.0010.000000T0000Z-120711T2300Z/
FREMONT WY-NATRONA WY-HOT SPRINGS WY-WASHAKIE WY-
459 PM MDT WED JUL 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHAKIE...
EXTREME SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EXTREME
EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 500 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 55 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4295 10666 4300 10740 4364 10771 4364 10712
      4349 10711 4349 10691
TIME...MOT...LOC 2259Z 272DEG 18KT 4359 10729 4306 10714

$$

BRANHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:17 PM MDT, 52 minutes earlier.

Area forecast discussion, Jul 11, 3:17 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT WED JUL 11 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY

AN UPPER LEVEL HIGH CENTER REMAINS IN PLACE OVER THE GREAT BASIN
NEAR THE UT/NV BORDER. A WEAK SHORTWAVE THAT WAS OVER EASTERN ID
THIS MORNING...HAS KICKED OFF A LINE OF SHOWERS AND THUNDERSTORMS
EARLY THIS AFTERNOON AS IT CROSSED INTO WESTERN WY. THIS LINE
CONTINUES PROGRESS EASTWARD...GENERATING FREQUENT LIGHTNING
STRIKES AND WETTING RAINS. ISOLATED WIND GUSTS AROUND 60 MPH HAVE
OCCURRED AS WELL. CAPE VALUES ARE SOMEWHAT MEAGER WITH 300-600
J/KG...WITH THE HIGHER VALUES OCCURRING ACROSS WESTERN AND
NORTHERN PORTIONS OF THE STATE. INVERTED V SOUNDINGS REMAIN WITH
MID LEVEL LAPSE RATES OF 8-9 C/KM...BACKED UP BY 40 TO 50 DEGREE
TEMPERATURE DEWPOINT SPREADS. DAMAGING WIND GUSTS AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS.

BY THURSDAY...ATMOSPHERE BECOMES A BIT MORE STABLE...THERE DOES
NOT APPEAR TO BE ANY SHORTWAVES OR OTHER MEANS TO PRODUCE ENOUGH
LIFT FOR THUNDERSTORMS. HAVE KEPT POPS CONFINED TO THE WESTERN AND
NORTHERN MOUNTAINS AT THIS TIME.

BY FRIDAY...THE PATTERN BECOMES UNSETTLED ONCE AGAIN AS ANOTHER
SHORTWAVE IMPULSE ROTATES AROUND THE HIGH INTO WESTERN AND
SOUTHERN WYOMING. THE HIGH CENTER WILL SHIFT EASTWARD INTO WESTERN
CO...ALLOWING FOR THE MONSOONAL MOISTURE TO SURGE BACK INTO THE
AREA. CONDITIONS COULD BECOME MORE DYNAMIC...PRODUCING DECENT
SHEAR AND THUS STRONGER STORMS ACROSS MAINLY WESTERN PORTIONS.
THIS ACTIVITY WILL LINGER INTO SATURDAY...BECOMING MORE
WIDESPREAD ACROSS THE CWA. DUE TO THE INCREASING PWATS WITH THIS
MONSOONAL SURGE...INCREASED QPF WITH THE THUNDERSTORMS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT

GIVEN ONGOING CONVECTION AND THE POSSIBLE WATCH ISSUANCE FOR A
PORTION OF THE CWA...WE DIDNT MAKE A LOT OF CHANGES TO THE LONG
RANGE FORECAST. IT STILL LOOKS FAIRLY ACTIVE FOR SATURDAY NIGHT WITH
HIGH PWATS ACROSS MUCH OF THE AREA INTO THE EVENING HOURS. MODELS
CONTINUE TO DIFFER ON THE COVERAGE OF THE CONVECTION FOR SUNDAY WITH
THE GFS BEING A BIT WETTER THAN THE EUROPEAN. BOTH MODELS SHOW THE
BEST MOISTURE ACROSS WESTERN PORTIONS OF THE CWA SO WE KEPT CHANCE
POPS IN THAT AREA. EAST OF THE DIVIDE ACTIVITY LOOKS A BIT MORE
ISOLATED BUT WE KEPT AT LEAST SLIGHT POPS IN MOST AREAS. THIS TREND
LOOKS TO CONTINUE INTO THE FIRST PART OF NEXT WEEK AS WELL.
TEMPERATURES WILL REMAIN HOT THROUGH SUNDAY AND INTO MONDAY. THERE
COULD BE A SLIGHT COOLING TREND BY TUESDAY OR WEDNESDAY BUT DETAILS
ARE STILL SKETCHY AT THIS POINT.

&&

.AVIATION.../18Z ISSUANCE/

UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN TODAY AS
A WEAK UPPER LEVEL DISTURBANCE ROTATES ACROSS THE NORTHERN ROCKIES
DURING MAXIMUM DAYTIME HEATING.  SCATTERED CONVECTION IS ALREADY
OCCURRING OVER NORTHERN AND WESTERN PORTIONS OF THE CWA...MAINLY NEAR
KCOD...KJAC AND KBPI. HIGH-BASED CONVECTION IS STILL EXPECTED TO
MOVE INTO THE CENTRAL BASINS PRIMARILY FROM 21Z-12/01Z.  THE MAIN
HAZARD WITH THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WIND GUSTS
40-50KTS.  STORMS WILL BE MOST NUMEROUS VCNTY AND EAST OF THE DIVIDE
AND MORE ISOLATED VCNTY KJAC-KBPI-KPNA. CONVECTIVE OUTFLOWS WILL
INCREASINGLY DOMINATE THROUGH THE AFTERNOON AND EVENING WITH LIGHT
WINDS EXPECTED AFTER 3Z. LARGELY VFR CONDITIONS ARE EXPECTED FROM
LATE THIS EVENING INTO MOST OF THURSDAY.

&&

.FIRE WEATHER...

FIRE DANGER SHOULD DECREASE A BIT TODAY WITH SLIGHTLY COOLER
TEMPERATURES AND LESS WIND THAN IN RECENT DAYS. ALTHOUGH RED FLAG
CONDITIONS ARE NOT EXPECTED...ELEVATED FIRE DANGER MAY OCCUR FOR A
COUPLE OF HOURS IN THE AFTERNOON WITH VERY LOW HUMIDITY CONTINUING
ACROSS MOST OF THE AREA. CRITICAL FIRE WEATHER IS EXPECTED TO RETURN
ON SUNDAY AS THE PRESSURE GRADIENT TIGHTENS AND FLOW TURNS TO THE
SOUTHWEST ONCE AGAIN BRINGING STRONGER WINDS AND HIGHER
TEMPERATURES. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
MUCH OF THE REGION. ISOLATED THUNDERSTORMS THAT WILL BRING ERRATIC
WINDS AND LIGHTNING STRIKES ARE POSSIBLE MONDAY AFTERNOON AND
EVENING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT
WYZ140-275>283-285>289-300-414>416.

&&

SHORT TERM...LAVOIE
LONG TERM...HATTINGS
AVIATION...HATTINGS
FIRE WEATHER...LAVOIE
Hazardous weather outlook, Jul 11, 5:00 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUL 11 2012

WYZ001>020-022>030-121200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUL 11 2012

...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING AND LOW HUMIDITY
THROUGH MIDNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MOUNTAINS...
MOVING INTO THE FOOTHILLS IN THE LATE AFTERNOON TO EARLY EVENING
HOURS. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH WITH FREQUENT LIGHTNING AND VERY LITTLE RAIN.
STRONG THUNDERSTORM WIND GUSTS COULD COME SUDDENLY...PLEASE SECURE
LOOSE OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND BEFORE THE
STORMS HIT...AND USE CAUTION WHEN TRAVELLING WITH LIGHT TRAILERS OR
IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH
GUSTY WINDS.

FRIDAY...A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION.

SATURDAY AND SUNDAY...AN INCREASED CHANCE OF THUNDERSTORMS ACROSS
THE AREA AS MONSOONAL MOISTURE SURGES NORTHWARD.

MONDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS CONTINUES WITH ISOLATED
THUNDERSTORMS ELSEWHERE.

TUESDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS WITH ISOLATED LOWER
ELEVATIONS THUNDERSTORMS...MAINLY ACROSS THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE AND ANY WIND GUSTS IN
EXCESS OF 50 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 11, 3:29 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
329 PM MDT WED JUL 11 2012

WYZ009>011-112230-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
329 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 430
PM MDT...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF I90 MILE MARKER 60 TO 7 MILES NORTHEAST OF I25 EXIT 280 TO 6 MILES
WEST OF KAYCEE...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
I25 EXIT 265 AROUND 335 PM MDT.
STATE HWY 196 MILE MARKER 260...STATE HWY 190 MILE MARKER 100...I25
MILE MARKER 260...I90 EXIT 73 AND KAYCEE AROUND 340 PM MDT.
I25 EXIT 249 AROUND 345 PM MDT.
I25 EXIT 246 AROUND 350 PM MDT.
I90 EXIT 77 AROUND 355 PM MDT.
I90 EXIT 82 AROUND 405 PM MDT.
STATE HWY 192 MILE MARKER 10 AROUND 410 PM MDT.
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 420 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 246 AND
287.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 62 AND
95.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4358 10617 4365 10689 4418 10667 4454 10655
      4448 10600 4422 10601 4397 10600
TIME...MOT...LOC 2129Z 279DEG 18KT 4444 10645 4416 10654
          4373 10672
Local storm report, Jul 11, 3:33 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     SHOSHONI                43.24N 108.10W
07/11/2012  E60 MPH          FREMONT            WY   EMERGENCY MNGR

            LOTS OF BLOWING DUST

&&

WOLCOTT
Special weather statement, Jul 11, 3:42 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
342 PM MDT WED JUL 11 2012

WYZ014-015-017>019-112230-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
342 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430
PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT WASHAKIE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HWY JCT 287 AND 132 AROUND 350 PM MDT.
MILFORD AROUND 355 PM MDT.
LANDER AROUND 400 PM MDT.
U.S. HWY 287 MILE MARKER 80 AND STATE HWY 131 AROUND 405 PM MDT.
HWY JCT 287 AND 28 AROUND 415 PM MDT.
U.S. HWY 287 MILE MARKER 70 AND RED CANYON AROUND 420 PM MDT.
STATE HWY 28 MILE MARKER 60 AROUND 425 PM MDT.
U.S. HWY 287 MILE MARKER 60 AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4262 10837 4241 10866 4296 10903 4310 10888
TIME...MOT...LOC 2142Z 322DEG 31KT 4297 10886

BRANHAM
Special weather statement, Jul 11, 3:45 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT WED JUL 11 2012

WYZ020-022-112230-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
345 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 430
PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF EMIGRANT GAP...OR 17 MILES WEST
OF CASPER...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
EMIGRANT GAP AROUND 405 PM MDT.
U.S. HWY 20/26 MILE MARKER 10 AND NATRONA COUNTY AIRPORT AROUND 420
PM MDT.
U.S. HWY 220 MILE MARKER 110...RED BUTTES VILLAGE...PARADISE
VALLEY...CENTRAL WYOMING FAIRGROUNDS...MILLS...CASPER...HOGADON SKI
AREA AND JCT I25 AND HWY 20 AROUND 430 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 185 AND
196.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4297 10623 4266 10629 4276 10679 4294 10675
TIME...MOT...LOC 2145Z 280DEG 13KT 4283 10665

MEUNIER
Local storm report, Jul 11, 3:54 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     RIVERTON                43.04N 108.42W
07/11/2012  M84 MPH          FREMONT            WY   PUBLIC

            10-15 FOOT TREE ALSO UPROOTED.

&&

WOLCOTT
Special weather statement, Jul 11, 3:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
359 PM MDT WED JUL 11 2012

WYZ017-019-020-030-112245-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-NATRONA COUNTY LOWER ELEVATIONS WY-WIND RIVER BASIN WY-
359 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA...
NORTHEASTERN SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 445
PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
CASTLE GARDENS TO 10 MILES NORTHEAST OF U.S. HWY 287 MILE MARKER 30
TO 7 MILES SOUTH OF SWEETWATER STATION...AND MOVING SOUTHEAST AT 40
MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
U.S. HWY 287 MILE MARKER 20...ERVAY AND JEFFREY CITY AROUND 410 PM
MDT.
U.S. HWY 287 MILE MARKER 10...CROOKS GAP AND SPLIT ROCK AROUND 420 PM
MDT.
GREEN MOUNTAIN AROUND 435 PM MDT.
U.S. HWY 220 MILE MARKER 60...INDEPENDENCE ROCK...U.S. HWY 220 MILE
MARKER 70...DEVIL'S GATE AND BAIROIL AROUND 445 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4256 10687 4242 10702 4243 10750 4213 10751
      4193 10797 4243 10841 4266 10791 4307 10752
      4305 10672
TIME...MOT...LOC 2159Z 305DEG 36KT 4294 10748 4261 10780
          4242 10820

BRANHAM

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:16 PM MDTSpecial Weather StatementRIW29 min
Jul 11, 12:18 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jul 11, 12:47 PM MDTSpecial Weather StatementRIWHot Springs28 min
Jul 11, 1:10 PM MDTSpecial Weather StatementRIWSublette50 min
Jul 11, 1:15 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 11, 1:20 PM MDTSpecial Weather StatementRIWPark40 min
Jul 11, 1:33 PM MDTSpecial Weather StatementRIW42 min
Jul 11, 1:48 PM MDTSpecial Weather StatementRIW42 min
Jul 11, 1:51 PM MDTSpecial Weather StatementRIWHot Springs24 min
Jul 11, 2:02 PM MDTSpecial Weather StatementRIWSublette43 min
Jul 11, 2:10 PM MDTSpecial Weather StatementRIWHot Springs50 min
Jul 11, 2:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jul 11, 2:28 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs47 min
Jul 11, 2:50 PM MDTSevere Thunderstorm WarningRIWFremont40 min
Jul 11, 3:15 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs60 min
Jul 11, 3:19 PM MDTSpecial Weather StatementRIW56 min
Jul 11, 3:26 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona34 min
Jul 11, 3:29 PM MDTSpecial Weather StatementRIWJohnson61 min
Jul 11, 3:42 PM MDTSpecial Weather StatementRIWFremont48 min
Jul 11, 3:45 PM MDTSpecial Weather StatementRIWNatrona45 min
Jul 11, 3:59 PM MDTSpecial Weather StatementRIWNatrona46 min
Jul 11, 4:28 PM MDTSpecial Weather StatementRIWJohnson62 min
Jul 11, 5:03 PM MDTSpecial Weather StatementRIWNatrona42 min
Jul 11, 5:45 PM MDTSevere Thunderstorm WarningRIWNatrona30 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.